Clinical Appearance and Unusual Imaging Findings of Pediatric Ketamine Overdose
Perhaps the saddest drug abuse stories are about unsuspecting children who inadvertently ingest dangerous substances in the home. Fortunately, the case described in this report has a happy ending due to fast action on the part of the response team and pediatric emergency physicians and neurosurgeons. Detailed information on the case can be found in the article, “Severe bilateral cerebellar edema from ingestion of ketamine: case report,” by Nicolas Villelli, MD, and colleagues.
Background. Ketamine is a medical drug administered to humans (including children) and animals to induce sedation and anesthesia. Its euphoric and dissociative side effects have made it attractive to people seeking recreational drug highs. A ketamine overdose can have serious consequences, and the drug has been implicated in deaths—some due to physiological responses to the drug alone and some caused by risky behaviors brought on by the drugged state.
Click here to read more.
Microsurgical and Radiological Anatomy of Cerebral Sulci, Gyri, and Ventricles: The Rhoton-de Oliveira Course for Surgical Applications
Nov. 13-15, 2019; Jacksonville, Fla.
Complex Endoscopic Endonasal Surgery of the Skull Base
Nov. 14-16, 2019; Pittsburgh
2019 New Frontiers in the Diagnosis and Management of Movement Disorders
Nov. 16, 2019; Chicago
9th World Congress of Neuroendoscopy
Nov. 21-24, 2019; Orlando, Fla.
Mayo Clinic Multidisciplinary Spine Care Conference 2019
Nov. 22-23, 2019; Amelia Island, Fla.